MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII TIB; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII TIB; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200111
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, a ns vis adpt guide jii tib tibial adaptive guide was noticed to have a negative slope on it.The procedure was concluded using a smith and nephew backup device, and no significant delay in surgery occurred due to this event.Neither patient injury nor other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of attempted use.The engineering evaluation confirmed the stated failure mode.The evaluation determined that there was under segmentation on the anterior medial tibia and over segmentation on the proximal tibia which may have caused the block to fit incorrectly.The engineer and segmenter were retrained by the segmentation subject matter expert.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The potential probable causes for this event is likely a design error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII TIB
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11907585
Report Number1020279-2021-04816
Device Sequence Number4381194
Product Code JWH
UDI-Device Identifier00885556656587
UDI-Public00885556656587
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0200111
Device Catalogue NumberV0200111
Device Lot Number00200391V2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1